Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Took botox injection for migraines and started having hair loss. Could it be adrenal fatigue?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
I am having hair loss started 6 months ago, after having botox injections for migraines. . I am post hysterectomy a 30 years and take 1 mg estridol daily. Ive had blood work and results are: estrogen total 426, t3 25.7, t4 1.3, dhea 16, tsh w/reflex to free t4 2.21, fsh 68.4, lh 39.5, estradiol 72, progesterone <0.2, testosterone total 14,... mother, sister, niece have and are being treated for hypothyroidism. My doctors are wanting me to increase estradiol to 1.5 and use progesterone cream 150mg daily. I have lost 50+% hair volume and now extra thin on top and sides. Your input is very much appreciated
Could i be in adrenal fatigue. Had a 24hour urine test done awaiting results. Should i look into a place that deals with biodentical hormones. Including thyroid and adrenal fatigue.
Posted Sun, 17 Mar 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 12 hours later
Dear XXXXXXX
Thanks for writing in. Hair loss could be due to hormonal or non hormonal causes. Hormonal causes are pretty straihht forward to diagnose and treat and with treatment improvement in hair loss can be expected in a couple of months. Problem arises when no obvious cause if found - in this scenario its most likely multi factorial and non hormonal. Your docs have ruled out thyroid issues and have ordered a urine test - 24 hour urinary free cortisol I suppose to rule ouf adrenal insufficiency. Wait for the reports before you take any hormonal preparations including bioidentical ones. Its wrong to implicate a hormonal cause for hair loss until its proved.Many a times no obvios cause is found and empirical treatment is given. Take supplements to improve hair strenghts like calcium, iron, vitamin d, multi vitamin capsules and topical preparations. See a good dermatologist or a cosmetologist. Dont worry too much - with treatment hair loss should subside.
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor